Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 75, NWS Grand Forks, ND

June 26, 2006Lake of the Woods County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2006, 4:09 PM CDT for Lake of the Woods County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 4:09 PM CDT (21:09 UTC)
Expired
Jun 26, 2006, 4:48 PM CDT
In force
39 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Lake of the Woods County, MN

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 262110
SVRFGF
MNC077-262215-
/O.NEW.KFGF.SV.W.0075.060626T2109Z-060626T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
409 PM CDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA

* UNTIL 515 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THE
  STORM WAS LOCATED NEAR FLAG ISLAND...OR 51 MILES NORTHEAST OF      
  ROSEAU...MOVING TO THE SOUTHEAST AT 20 MPH.  BOATERS ON THE LAKE   
  OF THE WOODS WATERS SHOULD SEEK SHELTER. 

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4939 9482 4936 9515 4904 9514 4897 9474
      4924 9481

$$

DK/DTR
2 follow-up statements
000 
WWUS53 KFGF 262119
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
419 PM CDT MON JUN 26 2006

MNC077-262215-
/O.CON.KFGF.SV.W.0075.000000T0000Z-060626T2215Z/
LAKE OF THE WOODS MN-
419 PM CDT MON JUN 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THE STORM
WAS LOCATED OVER FLAG ISLAND...OR 52 MILES NORTHEAST OF ROSEAU. THE 
STORM WAS MOVING SOUTHEAST AT 20 MPH.

ANGLE INLET RESORT REPORTED ONE INCH HAIL AT 411 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PENASSE AND 8 MILES EAST OF ANGLE INLET BY 515 PM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.

LAT...LON 4939 9482 4936 9515 4904 9514 4897 9474
      4924 9481

$$
DTR/DK
000 
WWUS53 KFGF 262148
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
447 PM CDT MON JUN 26 2006

MNC077-262157-
/O.CAN.KFGF.SV.W.0075.000000T0000Z-060626T2215Z/
LAKE OF THE WOODS MN-
447 PM CDT MON JUN 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE
WOODS COUNTY IS CANCELLED...

AT 447 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTH 
CENTRAL LAKE OF THE WOODS COUNTY. OTHER SHOWERS WILL CONTINUE IN THE 
AREA...BUT THE SEVERE THUNDERSTORM WHICH CAUSED GOLFBALL HAIL AT
THE ANGLE INLET RESORT HAS WEAKENED.  THUS THE WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.

LAT...LON 4939 9482 4936 9515 4904 9514 4897 9474
      4924 9481

$$

DK/DTR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:46 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 12:46 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1246 PM CDT MON JUN 26 2006

.SHORT TERM...
THUNDERSTORMS HAVE DEVELOPED ALONG SFC TROUGH/COLD FRONT AHEAD OF
STRONG SHORTWAVE. MODELS HANDLING OVERALL EVOLUTION OF
THUNDERSTORMS WELL...AND LIKE NAM DEPICTION OF MOISTURE/SHEAR
PROFILES.

FOR THE REST OF THIS AFTERNOON AND TONIGHT...EXPECT SCATTERED
THUNDERSTORMS AND POTENTIAL FOR ORGANIZED SEVERE. STRONG
SHORTWAVE NOTED ON WATER VAPOR WILL MOVE INTO FORECAST AREA LATER
THIS AFTERNOON/EVENING. THIS COUPLED WITH ML CAPES TO 1200J/KG...30-
35KT OF 0-6KM SHEAR AND CONVERGENCE ALONG THE SFC BOUNDARY WILL BE
ENOUGH TO INITIATE AND SUSTAIN THUNDERSTORMS. VERY STEEP LAPSE RATES AND
LOW FREEZING LEVELS AROUND 10000FT WILL ALSO BE FAVORABLE FOR
LARGE HAIL PRODUCTION. SOUNDINGS ALSO SHOW INVERTED TYPE V
SIGNATURES...SO WIND GUSTS ARE ALSO POSSIBLE NEAR STRONGER CELLS.
LCL/S WILL BE FAIRLY HIGH...SO EXPECT MAIN THREAT TO BE LARGE HAIL
AND HIGH WINDS...ALTHOUGH CAN NEVER RULE OUT AN ISOLATED TORNADO.
THUNDERSTORMS AND SEVERE POTENTIAL WILL DIMINISH AFTER
SUNSET...ALTHOUGH SOME CONVECTION COULD PERSIST THROUGH THE NIGHT
MAINLY IN SOUTHERN AREAS.

FOR TUESDAY...THERE COULD BE SOME LINGERING SHOWERS IN FAR EASTERN
AREAS WITH CYCLONIC FLOW HERE. ELSEWHERE...EXPECT A COOL DAY WITH
COLD AIR ALOFT AND SOME AFTERNOON STRATOCUMULUS...WITH SUBSIDENCE
INVERSION BUILDING IN ABOVE 750MB.

FOR WED AND THU...EXPECT A SLOW WARMING TREND WITH DRY WEATHER AND
TEMPS RISING ABOVE NORMAL. STRONG SUBSIDENCE AND A DRY COLUMN
SHOULD MEAN PLENTY OF SUNSHINE...WITH SUMMER LIKE WEATHER TAKING
HOLD OF THE NORTHERN PLAINS.

LONG TERM...A DRY PATTERN IS ANTICIPATED DURING THE EXTENDED
PERIOD. THE AXIS OF AN AMPLIFIED ROCKY MOUNTAIN RIDGE WILL SLOWLY
PROPAGATE EASTWARD OVER TIME AND REACH THE NORTHERN PLAINS BY THE
END OF THE WORK WEEK. THE GFS IS INCONSISTENT WITH A SHORT WAVE
COMING OVER THE RIDGE BY THE START OF THE WEEKEND. THUS...WILL NOT
INTRODUCE ANY PCPN UNTIL A TREND OF RUN TO RUN CONSISTENCY
APPEARS. TEMPERATURES DURING THE PERIOD ARE EXPECTED TO BE NEAR
NORMAL FOR EARLY JULY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK/BRAMER
Hazardous weather outlook, Jun 26, 6:38 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
638 AM CDT MON JUN 26 2006

MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-271145-
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
638 AM CDT MON JUN 26 2006

...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTHEAST
NORTH DAKOTA AND NORTHERN PORTIONS OF THE RED RIVER VALLEY. STORMS
SHOULD DEVELOP BETWEEN 2 AND 3 PM THIS AFTERNOON AND MAY PRODUCE
PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL..AND STRONG GUSTING
WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END
BY 7PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039-
049-052-053-271145-
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
638 AM CDT MON JUN 26 2006

...THERE IS A RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON
INTO EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON
INTO EARLY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA AND SOUTHEAST NORTH DAKOTA. STORMS SHOULD DEVELOP
BETWEEN 3 AND 4 PM THIS AFTERNOON...MAINLY EAST AND SOUTHEAST OF
A LINE FROM ROSEAU...TO HILLSBORO...TO VALLEY CITY. THESE STORMS
MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...LARGE HAIL..AND STRONG
GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED
TO END BY 9PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 26, 2:26 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
226 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             MINNEWAUKAN             48.07N 99.25W
06/26/2006  E0.88 INCH       BENSON             ND   LAW ENFORCEMENT

&&

BRAMER
Local storm report, Jun 26, 3:00 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
300 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             2 NE GATZKE             48.44N 95.75W
06/26/2006  E0.88 INCH       MARSHALL           MN   PUBLIC

&&

BRAMER
Local storm report, Jun 26, 3:05 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
305 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             2 NE LARIMORE           47.93N 97.60W
06/26/2006  E0.75 INCH       GRAND FORKS        ND   PUBLIC

            HAIL FELL FOR A TEN MINUTE PERIOD.

&&

PATRIAYD
Local storm report, Jun 26, 3:16 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
316 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 N NEW ROCKFORD        47.71N 99.14W
06/26/2006  E0.88 INCH       EDDY               ND   PUBLIC

&&

PATRIAYD
Local storm report, Jun 26, 3:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
331 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 N WASKISH             48.19N 94.51W
06/26/2006  E0.75 INCH       BELTRAMI           MN   PUBLIC

&&

BRAMER
Local storm report, Jun 26, 4:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
408 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             4 NE ROSEAU             48.89N 95.70W
06/26/2006  E1.00 INCH       ROSEAU             MN   PUBLIC

&&

KRAMLICH

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:41 PM CDTSevere Thunderstorm WarningFGFRoseau64 min
Jun 26, 1:10 PM CDTSevere Thunderstorm WarningFGFNorman65 min
Jun 26, 1:32 PM CDTSevere Thunderstorm WarningFGFLake of the Woods58 min
Jun 26, 1:44 PM CDTSevere Thunderstorm WarningFGFRoseau46 min
Jun 26, 2:26 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods64 min
Jun 26, 2:41 PM CDTSevere Thunderstorm WarningFGFMarshall34 min
Jun 26, 3:24 PM CDTSevere Thunderstorm WarningFGFRoseau66 min
Jun 26, 4:29 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Roseau61 min
Jun 26, 4:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Norman, Polk63 min
Jun 26, 5:39 PM CDTSevere Thunderstorm WarningFGFBecker25 min
Jun 26, 6:48 PM CDTSevere Thunderstorm WarningFGFBecker, Norman, Otter Tail57 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.